May 28, 2013
I have a long history with HIV and in the last couple of years , I have been experiencing horrible numbness in my feet which is severely impairing my ability to drive. I have switched meds repeatedly to no avail. The issue is NOT pain but numbness/tingling. I walk fine, excercise regularly, have t cells over 600 etc. Not driving is out of the question for me. Is there any treatment you are aware of that could possibly help? I would be willing to try anything at this point.
Response from Dr. Henry
Have you lost muscle/fat in your legs/buttocks that can contribute to nerve compression when sitting/driving. A thorough neurologic assessment (history and examination) and possibly imaging (looking at nerve status) and or nerve conduction testing can be helpful in some circumstances. You dont mention which HIV meds you are taking or your HIV history, other medical conditions, other medications and many details which factor into assessment of peripheral neurologic conditions. KH
Frequent urination as a side effect of meds
Truvada. Presista Norwir in Bangkok ? [Channeling Andrew]
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.